International Journal of Mathematics and Mathematical Sciences
Volume 29 (2002), Issue 12, Pages 687-699
A geometrical analysis of the field equations in field theory
Departamento de Matemática Aplicada IV., Edificio C-3, Campus Norte UPC., C/ Jordi Girona 1., Barcelona E-08034, Spain
Received 14 May 2001; Revised 6 September 2001
Copyright © 2002 A. Echeverría-Enríquez et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
We give a geometric formulation of the field equations in the
Lagrangian and Hamiltonian formalisms of classical field theories
(of first order) in terms of multivector fields. This formulation
enables us to discuss the existence and nonuniqueness of
solutions of these equations, as well as their integrability.